MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION PE-210AK; SWITCH BOX FOR THE EEG-1200A

NIHON KOHDEN CORPORATION PE-210AK; SWITCH BOX FOR THE EEG-1200A
Model Number PE-210AK
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the switch box (pe-210ak, sn: (b)(6)) gave a "the electric stimulator is overloaded" error message while performing a cortical mapping on a patient.They were stimulating lb1-lb2 (left anterior hippocampus) with both low frequency and high frequency stimulation (3 ma for both).With the low frequency stimulation, they heard a crackling noise coming from the stimulation box in addition to seeing artifacts.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the switch box (pe-210ak, sn: (b)(6)) gave a "the electric stimulator is overloaded" error message while performing a cortical mapping on a patient.They were stimulating lb1-lb2 (left anterior hippocampus) with both low frequency and high frequency stimulation (3 ma for both).With the low frequency stimulation, they heard a crackling noise coming from the stimulation box in addition to seeing artifacts.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the switch box (pe-210ak, sn: 73) gave a "the electric stimulator is overloaded" error message while performing a cortical mapping on a patient.They were stimulating lb1-lb2 (left anterior hippocampus) with both low frequency and high frequency stimulation (3 ma for both).With the low frequency stimulation, they heard a crackling noise coming from the stimulation box in addition to seeing artifacts.No patient harm was reported.Investigation summary: no patient harm was reported.The complaint device was not returned for evaluation.As such, a device evaluation could not be performed, and a definitive root cause could not be identified.There is also no trend regarding this issue.Without a root cause, countermeasures for the issue could not be identified.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the switch box: eeg system: model #: eeg-1200a-dt serial #: (b)(6) device manufacturer data: 05/10/2019 unique identifier (udi) #:(b)(4) returned to nihon kohden: na.Additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h6 event problem and evaluation codes h11 additional manufacturer narrative.
 
Event or Problem Description
The biomedical engineer (bme) reported that the switch box (pe-210ak, sn: 73) gave a "the electric stimulator is overloaded" error message while performing a cortical mapping on a patient.They were stimulating lb1-lb2 (left anterior hippocampus) with both low frequency and high frequency stimulation (3 ma for both).With the low frequency stimulation, they heard a crackling noise coming from the stimulation box in addition to seeing artifacts.No patient harm was reported.

Brand Name
PE-210AK
Common Device Name
SWITCH BOX FOR THE EEG-1200A
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key23136975
Report Number8030229-2025-05553
Device Sequence Number8889240
Product Code GYC
UDI-Device Identifier04931921103937
UDI-Public(01)04931921103937
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPE-210AK
Device Catalogue NumberPE-210AK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EEG SYSTEM; EEG SYSTEM
Patient SexUnknown